How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 16164
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
3157612
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

Just following up on your response to my question about

Customer Question

Just following up on your response to my question about Valtrex - hopefully the full thread is still captured here. The creases I am seeing on my chin I do not see on anyone else at any age - thus my concern about a possible drug reaction. I looked up the side effects of Valtrex and under INCIDENCE NOT KNOWN it listed blistering, peeling or loosening of the skin. That's why I am asking.
Submitted: 10 months ago.
Category: Health
Customer: replied 10 months ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Expert:  A. Schuyler, NP replied 10 months ago.

Hello,

There is nothing captured here from any prior question you may have posted. Can you post a picture of the creases and your question?

Thanks,

Schuyler

~

Customer: replied 10 months ago.
My original question had to with taking Valtrex. I am 61 and in very good shape. I sleep, eat and exercise properly and regularly. My skin is generally good for my age. I have been taking Valtrex 1000 mg daily for about 1 year. I recently noticed creases on my chin and I was curious as to whether or not the Valtrex could have caused this. The creases I am seeing on my chin I do not see on anyone else at any age - thus my concern about a possible drug reaction. I looked up the side effects of Valtrex and under INCIDENCE NOT KNOWN it listed blistering, peeling or loosening of the skin. That's why I am asking. Dr. Basu suggested it was age related. I just wanted to ask again based on what I read on line about possible side effects. I have added a picture and I am not referring to the crease between my chin and lip.
Expert:  A. Schuyler, NP replied 10 months ago.

Thanks so much for the additional information. Sadly, fine wrinkles in the skin appear quickly when one is over 50 - sometimes they seem to appear almost overnight. Some people are lucky and remain wrinkle-free into their 60s but it's not the norm. What you are seeing is just normal skin aging, not a reaction to Valtrex. The fact that it is winter and the air is drier can make it look worse.

I had to look up side effects of Valtrex because I've never seen the "loosening of the skin" in 20 years of practice. It does note that the incidence isn't known, which means it would be very, very rare. It would also be universal, not just confined to the chin. You should be seeing it all over the face and body.

Best regards,

Schuyler

~

Customer: replied 10 months ago.
Thank you for your advice. Just to be clear, when the term "loosening of the skin" is used, is it safe to say, that's not referring to normal skin aging. I take it would be suggesting something more pronounced? I don't observe any sign of loosening skin anywhere on my body. What I see on my chin are creases that were not there prior to starting the daily therapy....and thought that that might be as a result of loosening skin. I have stopped taking the meds over a month ago - since I first noticed the one noticeable crease - and would like to resume only if I'm absolutely certain that I am not doing any unnecessary damage. The suppressive therapy gives me such peace of mind.
Expert:  A. Schuyler, NP replied 10 months ago.

Yes, if the loosening of the skin were from Valtrex, you would be having it all over, not just on your chin.

There are some creams and things you can use on your skin to moisturize the skin and make it less noticeable. We women have been doing it for centuries. LOL. One of my favorites is Olay Regenerist serum. It isn't greasy and doesn't have any fragrance. It may sting if you apply it immediately after shaving though.

Best regards,

Schuyler

~